Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

On the adjoint of a symmetric operator

Behrndt, Jussi and Langer, Matthias (2010) On the adjoint of a symmetric operator. Journal of the London Mathematical Society, 82 (3). pp. 563-580.

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

In general it is a non-trivial task to determine the adjoint S* of an unbounded symmetric operator S in a Hilbert or Krein space. We propose a method to specify S* explicitly which makes use of two boundary mappings that satisfy an abstract Green's identity and a surjectivity condition, and give rise to a self-adjoint extension of S. We show for various concrete examples how convenient and easily applicable this technique is.

Item type: Article
ID code: 29143
Keywords: symmetric operator, adjoint, self-adjoint extension, boundary mappings, Green's identity, surjectivity condition, Mathematics, Mathematics(all)
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Pure Administrator
    Date Deposited: 07 Mar 2011 23:26
    Last modified: 28 Mar 2014 05:32
    URI: http://strathprints.strath.ac.uk/id/eprint/29143

    Actions (login required)

    View Item